Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Melbourne, FL

July 4, 2019Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 4, 2019, 3:08 PM EDT for Lake County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2019, 3:08 PM EDT (19:08 UTC)
Expired
Jul 4, 2019, 4:00 PM EDT
In force
52 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 129 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

316 
WWUS82 KMLB 041908
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Thu Jul 4 2019
 
FLZ044-045-144-042000-
Northern Lake County FL-Orange FL-Southern Lake County FL-
308 PM EDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 400 PM EDT...

At 306 PM EDT, Doppler radar was tracking a strong thunderstorm over 
Zellwood. This storm was nearly stationary. Additional strong storms 
will also continue over northern Lake County.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Apopka, Eustis, Mount Dora and Mount Plymouth. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8166 2901 8166 2901 8165 2898 8150
      2866 8146 2866 8166 2896 8177
TIME...MOT...LOC 1906Z 337DEG 1KT 2873 8158 

$$

Weitlich

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 9:45 AM EDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jul 4, 9:45 AM EDT, 5 hours 23 minutes before
East Central Florida Area Forecast Discussion
National Weather Service Melbourne FL
945 AM EDT Thu Jul 4 2019

.DISCUSSION...

...Continued Hot and Humid Across East Central Florida Today...
...Shower and Storm Chances Increasing this Weekend and into Early
Next Week...

Currently...Ingredients remain in place for development of afternoon
storms after we reach over 100 degrees heat index by midday. The
present forecast was updated earlier this morning to include the
Heat Advisory for Lake County and to bump up storm coverage around
10 percent across the board. Inland areas will see the best chance
of storm development by mid afternoon with rather weak steering and
numerous boundary interactions. Locally heavy rain will be possible
in the setup, along with the usual threats of frequent lightning and
storm gusts of 40 to 50 mph in the stronger cells. SPC has listed a
small area for marginal risk of severe storms west of the I-4
corridor this afternoon.

prev disc...

Today-Tonight...With mean winds blo 10KTS, both east and west coast
sea breezes should from by midday, though inland progression will be
slow. Low/mid lvl steering flow has become more normal to the east
FL coast, which will allow the east coast seabreeze to dvlp by
midday, though inland progression will be slow. This flow regime
tends to focus diurnal precip over the west and southwest portions
of the peninsula.

&&

.AVIATION...Thru 05/12Z.
Sfc Winds: Btwn 04/15Z-04/18Z...coastal sites bcmg E/SE 8-12KTS...
interior sites bcmg S/SW 5-8KTS. Btwn 04/18Z-04/21Z...KSFB/KMCO/KISM
bcmg S/SE 7-11KTS. Btwn 05/00Z-05/03Z...bcmg S/SE 3-6KTS. Btwn
05/03-05/06Z...bcmg vrbl AOB 3KTs.

Vsbys/WX/Cigs: Btwn 04/17Z-04/24Z...sct MVFR shras/IFR tsras. Btwn
04/00Z-04/02Z...interior sites chc MVFR shras/IFR tsras.

&&

.MARINE...Today-Tonight...Favorable boating conds as a weak sfc/low
lvl pgrad prevails acrs the lcl Atlc. Seas AOB 2FT. Light to gentle
W/SW breeze thru midday, bcmg E/SE by early aftn with the formation
of the east coast sea breeze.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 11 AM EDT until 6 PM EDT this evening for
     Northern Lake-Southern Lake.
AM...None.

&&

JP/PG
Hazardous weather outlook, Jul 4, 8:05 AM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
805 AM EDT Thu Jul 4 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
805 AM EDT Thu Jul 4 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered lightning storms will form this afternoon, and coverage
of slow moving storms will increase during the mid to late
afternoon, especially over the inland counties and Interstate
Four corridor. The best chance for storms is expected generally
along and west of the Florida Turnpike.

Any stronger storms which develop through mid-afternoon will be
capable of producing frequent cloud to ground lightning strikes,
brief wind gusts to around 45 mph, and rainfall rates up to two
inches per hour. Cease outdoor activities and move indoors if
thunder is hear or at the first sign of threatening skies.

.FLOOD IMPACT...
Slow movement of storms may result in heavy rainfall accumulations
and minor flooding of low spots, intersections and traditionally
flood prone locations. Make sure to use lower beam headlights and
reduce speed on roadways.

.EXCESSIVE HEAT IMPACT...
Afternoon temperatures in the middle 90s will combine with light
winds and high humidity to generate peak heat indices between 100
and 105 degrees along the coast, and around 105 across the interior.
Areas west of metro Orlando will see heat indices approach 109
degrees, and a Heat Advisory is in effect for Lake County.

If you will be outside this July 4th holiday, be sure to stay
hydrated with water and take frequent rest breaks indoors.

.RIP CURRENT IMPACT...
Ocean conditions will generate a MODERATE risk of rip currents
along the beaches of east central Florida. The threat will be
highest between 1:00 PM and 7:30 PM due to tidal effects. To
reduce your chance of being caught in a rip current, always swim
within sight of a lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Lightning storms will be capable of producing wind gusts up to
40 knots over larger inland lakes, mainly over the interior
counties following the collision of sea breezes.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Afternoon showers and storms will remain in the forecast into
early next week. The main storm threats will continue to be
deadly cloud to ground lightning strikes, gusty winds and local
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today and tonight.

JP

In the hours before

Special weather statement, Jul 4, 2:20 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
220 PM EDT Thu Jul 4 2019

FLZ041-041915-
Inland Volusia FL-
220 PM EDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VOLUSIA COUNTY UNTIL
315 PM EDT...

At 219 PM EDT, Doppler radar was tracking a strong thunderstorm near
DeLeon Springs, moving southwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
DeLand, Orange City, Lake Helen, Pierson and DeLeon Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2913 8120 2889 8128 2898 8136 2899 8136
      2899 8137 2903 8139 2904 8142 2908 8146
      2909 8146 2910 8147 2914 8152 2917 8152
      2918 8155 2920 8156 2922 8159 2926 8135
      2926 8130
TIME...MOT...LOC 1819Z 031DEG 8KT 2917 8128

Glitto
Special weather statement, Jul 4, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Thu Jul 4 2019

FLZ044-045-144-042000-
Northern Lake County FL-Orange FL-Southern Lake County FL-
308 PM EDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 400 PM EDT...

At 306 PM EDT, Doppler radar was tracking a strong thunderstorm over
Zellwood. This storm was nearly stationary. Additional strong storms
will also continue over northern Lake County.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Apopka, Eustis, Mount Dora and Mount Plymouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8166 2901 8166 2901 8165 2898 8150
      2866 8146 2866 8166 2896 8177
TIME...MOT...LOC 1906Z 337DEG 1KT 2873 8158

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:24 AM EDTHeat AdvisoryMLBLake11 hr
Jul 4, 2:20 PM EDTSpecial Weather StatementMLBVolusia55 min
Jul 4, 3:59 PM EDTSpecial Weather StatementMLBVolusia46 min
Jul 4, 5:21 PM EDTSpecial Weather StatementMLBOrange39 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.